Klaus Dohmen - Improved inclusion-exclusion identities via closure operators

dmtcs:275 - Discrete Mathematics & Theoretical Computer Science, January 1, 2000, Vol. 4 no. 1 - https://doi.org/10.46298/dmtcs.275
Improved inclusion-exclusion identities via closure operatorsArticle

Authors: Klaus Dohmen ORCID1

  • 1 Department of Computer Science [Berlin]

Let (A_v)_v ∈ V be a finite family of sets. We establish an improved inclusion-exclusion identity for each closure operator on the power set of V having the unique base property. The result generalizes three improvements of the inclusion-exclusion principle as well as Whitney's broken circuit theorem on the chromatic polynomial of a graph.

Volume: Vol. 4 no. 1
Published on: January 1, 2000
Imported on: March 26, 2015
Keywords: Inclusion-Exclusion,Sieve Formula,Closure Operator,Convex Geometry,Broken Circuit,Reliability,[INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

Consultation statistics

This page has been seen 255 times.
This article's PDF has been downloaded 251 times.